MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Codes Material Deformation (2976); Poor Visibility (4072)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient had an aneurysm at the left ophthalmic artery segment and was scheduled for coil embolization.After femoral artery puncture and establishment of the access route, the microcatheter was advanced, but the distal marker point was not visible under fluoroscopy.Upon withdrawal of the microcatheter, it was found that the microcatheter wall at the distal marker point was damaged.To ensure surgical safety, a new microcatheter was used, and the procedure was completed successfully.Damage was at the distal section.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for aneurysm embolization.Access vessel was the femoral artery.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): the echelon-10 micro catheter was returned for analysis within a shipping box and within a sealed biohazard pouch.Visual inspection/damage location details: upon visual examination, no issues were found with the echelon-10 hub.The catheter body was found to be damaged at ~3.1cm from distal tip.The damage appeared to be consistent with tip shaping.The distal tip was found to have been shaped.No other anomalies were observed.Testing/analysis (including sem reports): the echelon-10 total length was measured to be ~155.5cm.The echelon-10 useable length was measured to be ~147.4cm which is within specification.Conclusion: based on the reported information and the device analysis the customer¿s report of ¿catheter kink/damaged¿ was confirmed as the distal tip was found to be damaged.The damage appears to be consistent with tip shaping damage.The likely cause for reported failure was user error.Per ifu, ¿shape the catheter by holding the shaped portion approximately 1in (2.5cm not less than 1cm) from steam source for about 20 seconds (do not exceed 30 seconds)¿.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that after the microcatheter was advanced, the distal marker point was not visible under fluoroscopy.Upon removal of the microcatheter, it was found that the microcatheter wall at the distal marker point was damaged.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24291664
Report Number2029214-2026-00246
Device Sequence Number9415199
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public(01)00847536005969(17)270707(10)D050263
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberD050263
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer02/12/2026
03/23/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/09/2026
03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale